Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Atlanta, GA

July 15, 2018Douglas County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 15, 2018, 9:49 PM EDT for Douglas County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2018, 9:49 PM EDT (01:49 UTC)
Expired
Jul 15, 2018, 10:15 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA

County Douglas County, GA

The radar

The Atlanta radar (KFFC), 30 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.8 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2018-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1557 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2018-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1557 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1107 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

738 
WWUS82 KFFC 160149
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
949 PM EDT SUN JUL 15 2018
 
GAZ043-044-160215-
Douglas GA-South Fulton GA-
949 PM EDT SUN JUL 15 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DOUGLAS AND SOUTHWESTERN
SOUTH FULTON COUNTIES UNTIL 1015 PM EDT...

At 949 PM EDT...a strong thunderstorm was over Chattahoochee Hill
Country, or 12 miles south of Douglasville. This storm was nearly
stationary.

  HAZARD...Frequent lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can 
           hear thunder...you are close enough to be struck by 
           lightning. Heavy rain may cause temporary street flooding 
           especially in poor drainage areas.

Some locations in the path of this storm include
Chattahoochee Hill Country.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3367 8472 3359 8463 3351 8472 3351 8477
      3356 8482 3356 8483 3357 8481 3358 8484
TIME...MOT...LOC 0149Z 043DEG 3KT 3357 8474 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 15, 9:17 PM EDT, 32 minutes earlier.

Area forecast discussion, Jul 15, 9:17 PM EDT, 32 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
917 PM EDT Sun Jul 15 2018

.UPDATE...

Current radar showing isolated showers and thunderstorms across
the area. In central Georgia the current trend is mainly downward
as activity starts to wane. Showers and thunderstorms are
continuing to develop generally west of the metro and in far
western central GA in an area of about 1500-2000 J/kg of MLCAPE,
with PWATS around 2 inches or greater, and slow propagating
storms. It is possible to see high rainfall rates which could
possibly lead to flash flooding issues if they sit over an area
for an extended amount of time. Also expecting some showers and
thunderstorms to linger into overnight tonight. Overall, the rest
of the forecast looks to be on track.

Reaves

&&

.PREV DISCUSSION... /Issued 343 PM EDT Sun Jul 15 2018/

SHORT TERM /Tonight through Monday Night/...

The upper ridge continues over the forecast area today with a very
moist airmass in place. PW values range around two inches. Mostly
diurnal convection being driven mainly by old boundaries and also
what appears to be a weak low over north GA. Thunderstorms
developing over TN and KY and moving southeast into north GA may
affect that area into the overnight hours. High res models hint that
there may be continued development of convective complexes during
the night that drift southeast. However...upper winds are weak
so if convection develops in TN...the drift toward north GA could be
a slow one. In general...northwest GA should be watched for slow
moving storms. The upper ridge gets suppressed a bit on Monday and
a weak trough forms over the OH and TN valley areas. This combined
with the deep moisture could support more coverage of showers and
thunderstorms tomorrow. Likely pops still look okay for that time.
Expect no big changes in temperatures.

41

LONG TERM /Tuesday through Sunday/...

Only gradual changes in the large scale pattern in the long term
period. Large broad ridge over the western and central CONUS on
Tuesday progged to remain over the western CONUS while slowly
amplify. Troughing over the Great Lakes and midwest progged to
deepen which puts southeast states in increasingly stronger NW flow
and slightly drier air, more so perhaps in north GA, by the end of
the week. Could be a pattern in which we see increased overnight and
next day MCS activity like we saw a few weeks ago, but too soon to
pin that down. Until then, coverage and timing of convection and
min/max temps should remain nearly the same until mid week with some
slightly lower PoPs mid week on. PW values also should drop some so
risk of flooding should subside a little.

Heat indices should remain 95 to 102 through the extended though
will continue to monitor. Tropical activity not seen in model progs
or NHC outlooks.

SNELSON

Previous LONG TERM...
/Monday Night through Saturday/...
/Issued 338 AM EDT Sun Jul 15 2018/

Medium-range model trends continue to be consistent and in fairly
good agreement through the majority of the Long-Term Forecast period.
Relatively high-amplitude upper pattern persists with the eastern
U.S. under a deepening upper trough. Sharp frontal boundary sags
into the forecast area midweek, lingering over the region through
the latter half of the week before washing out. Some drier air does
try to fill into the north Wednesday/Thursday behind the front, but
not enough to eliminate POPs altogether across the north just yet.
High POPs and seasonal temperatures are expected through the Extended
Forecast period.

20

&&

.AVIATION...
00Z Update...

Expecting convection in most areas to wane through this evening
with some showers lingering overnight. VFR conditions across the
area currently, but expecting MVFR conditions through the night
with the possibility of fog as well as lower IFR cigs for Monday
morning. Have included a tempo for TRSA and gusts for afternoon
convection on Monday. Winds are mainly SE and light/calm, and
should become southwesterly by daybreak tomorrow. Overall, winds
should remain light, less than 6-10kts.

//ATL Confidence...00Z Update...
Low to medium confidence on lower cigs Monday morning. Medium
confidence on all other elements.

Reaves

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  89  72  89 /  30  60  50  60
Atlanta         74  89  73  89 /  40  60  50  60
Blairsville     67  84  67  83 /  40  70  50  60
Cartersville    72  89  72  89 /  40  70  40  60
Columbus        75  91  75  90 /  50  60  50  60
Gainesville     72  87  72  88 /  40  70  50  60
Macon           73  90  73  89 /  30  60  50  60
Rome            72  90  72  89 /  40  60  40  60
Peachtree City  72  90  73  89 /  40  60  50  60
Vidalia         74  90  74  90 /  30  60  50  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....SNELSON
AVIATION...Reaves
Hazardous weather outlook, Jul 15, 1:30 PM EDT, 8 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
130 PM EDT Sun Jul 15 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-161000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
130 PM EDT Sun Jul 15 2018

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms are expected across north and
central Georgia through tonight, most numerous between 2 and 10 PM.
A few storms could become strong to severe with damaging wind,
frequent lightning, and very heavy rainfall which could cause
flooding in poor drainage areas and isolated areas of flash flooding
near creeks and streams.
.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Scattered to numerous thunderstorms are expected Monday through
Saturday, mainly in the afternoon and evening. A few strong to
severe thunderstorms will be possible each day with strong, gusty
winds, frequent lightning, very heavy rainfall and localized
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged to
submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Jul 15, 7:43 PM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
743 PM EDT SUN JUL 15 2018

GAZ080-081-093-094-160015-
Macon GA-Peach GA-Taylor GA-Crawford GA-
743 PM EDT SUN JUL 15 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MACON...PEACH...
NORTHEASTERN TAYLOR AND CRAWFORD COUNTIES UNTIL 815 PM EDT...

At 743 PM EDT...a strong thunderstorm was over Lee Pope, or near
Roberta...moving west at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Fort Valley, Roberta, Byron, Reynolds, Nakomis, Jack Brown Estates,
Potterville, Lakewood, Knoxville, Powerville, Lee Pope, Horns and
Miami Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3277 8416 3269 8372 3265 8372 3265 8373
      3263 8372 3252 8373 3253 8375 3252 8375
      3248 8417
TIME...MOT...LOC 2343Z 093DEG 17KT 3263 8397

WIND...40MPH
Special weather statement, Jul 15, 7:57 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
757 PM EDT SUN JUL 15 2018

GAZ090-091-102-103-160030-
Chattahoochee GA-Stewart GA-Marion GA-Webster GA-
757 PM EDT SUN JUL 15 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHATTAHOOCHEE...
NORTHEASTERN STEWART...SOUTHWESTERN MARION AND NORTHWESTERN WEBSTER
COUNTIES UNTIL 830 PM EDT...

At 756 PM EDT...a strong thunderstorm was over Renfroe, or 7 miles
southeast of Cusseta...moving south at 10 mph.

  HAZARD...Frequent lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can
           hear thunder...you are close enough to be struck by
           lightning. Heavy rain may cause temporary street flooding
           especially in poor drainage areas.

Some locations in the path of this storm include
Seminole, Brooklyn and Renfroe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3230 8471 3229 8460 3214 8457 3216 8478
TIME...MOT...LOC 2356Z 008DEG 8KT 3224 8467
Special weather statement, Jul 15, 9:02 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
902 PM EDT SUN JUL 15 2018

GAZ041-160130-
Haralson GA-
902 PM EDT SUN JUL 15 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARALSON COUNTY
UNTIL 930 PM EDT...

At 902 PM EDT...a strong thunderstorm was over Buchanan...moving
south at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Buchanan and Eubank Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3390 8518 3390 8508 3373 8506 3375 8527
TIME...MOT...LOC 0102Z 008DEG 12KT 3381 8515

WIND...40MPH
Special weather statement, Jul 15, 9:22 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
922 PM EDT SUN JUL 15 2018

GAZ031-160200-
Paulding GA-
922 PM EDT SUN JUL 15 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PAULDING COUNTY
UNTIL 1000 PM EDT...

At 922 PM EDT...a strong thunderstorm was over New Georgia, or 8
miles southwest of Dallas. This storm was nearly stationary.

  HAZARD...Frequent lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can
           hear thunder...you are close enough to be struck by
           lightning. Heavy rain may cause temporary street flooding
           especially in poor drainage areas.

Some locations in the path of this storm include
Yorkville and New Georgia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3394 8491 3377 8487 3377 8488 3380 8497
      3380 8498 3381 8502 3393 8503
TIME...MOT...LOC 0122Z 273DEG 2KT 3383 8493
Special weather statement, Jul 15, 9:27 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
927 PM EDT SUN JUL 15 2018

GAZ041-160200-
Haralson GA-
927 PM EDT SUN JUL 15 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARALSON COUNTY UNTIL
1000 PM EDT...

At 927 PM EDT...a line of strong thunderstorms was along a line
extending from near Draketown to near Felton. These storms were
nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Buchanan, Bremen and Felton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3373 8512 3382 8534 3390 8525 3383 8506
TIME...MOT...LOC 0127Z 033DEG 4KT 3380 8511 3386 8525

WIND...40MPH
Special weather statement, Jul 15, 9:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
949 PM EDT SUN JUL 15 2018

GAZ043-044-160215-
Douglas GA-South Fulton GA-
949 PM EDT SUN JUL 15 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DOUGLAS AND SOUTHWESTERN
SOUTH FULTON COUNTIES UNTIL 1015 PM EDT...

At 949 PM EDT...a strong thunderstorm was over Chattahoochee Hill
Country, or 12 miles south of Douglasville. This storm was nearly
stationary.

  HAZARD...Frequent lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can
           hear thunder...you are close enough to be struck by
           lightning. Heavy rain may cause temporary street flooding
           especially in poor drainage areas.

Some locations in the path of this storm include
Chattahoochee Hill Country.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3367 8472 3359 8463 3351 8472 3351 8477
      3356 8482 3356 8483 3357 8481 3358 8484
TIME...MOT...LOC 0149Z 043DEG 3KT 3357 8474

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 9:02 PM EDTSpecial Weather StatementFFCHaralson28 min
Jul 15, 9:22 PM EDTSpecial Weather StatementFFCPaulding38 min
Jul 15, 9:27 PM EDTSpecial Weather StatementFFCHaralson33 min
Jul 15, 10:08 PM EDTSpecial Weather StatementFFCHaralson, Paulding37 min
Jul 15, 10:16 PM EDTSpecial Weather StatementFFCDouglas29 min
Jul 15, 10:55 PM EDTSpecial Weather StatementFFCCobb35 min
Jul 16, 12:16 AM EDTSpecial Weather StatementFFCDawson, Lumpkin59 min
Jul 16, 12:20 AM EDTSpecial Weather StatementFFCDeKalb, Forsyth55 min
Jul 16, 1:10 AM EDTSpecial Weather StatementFFCDawson, Lumpkin80 min
Jul 16, 1:44 AM EDTRiver Flood WarningFFCFulton, Gwinnett2 hr
Jul 16, 1:07 PM EDTSpecial Weather StatementFFCUnion38 min
Jul 16, 1:37 PM EDTSpecial Weather StatementFFCWhitfield38 min
Jul 16, 1:39 PM EDTSpecial Weather StatementFFCUnion36 min
Jul 16, 2:11 PM EDTSpecial Weather StatementFFCGordon49 min
Jul 16, 2:15 PM EDTSpecial Weather StatementFFCCobb30 min
Jul 16, 2:32 PM EDTSpecial Weather StatementFFCGwinnett28 min
Jul 16, 2:51 PM EDTSpecial Weather StatementFFCBarrow24 min
Jul 16, 3:01 PM EDTSpecial Weather StatementFFCGwinnett29 min
Jul 16, 3:16 PM EDTSpecial Weather StatementFFCBarrow, Gwinnett, Walton29 min
Jul 16, 3:23 PM EDTSpecial Weather StatementFFCCatoosa37 min
Jul 16, 3:30 PM EDTSpecial Weather StatementFFCGwinnett30 min
Jul 16, 3:46 PM EDTSpecial Weather StatementFFCBarrow29 min
Jul 16, 4:12 PM EDTSpecial Weather StatementFFCRockdale33 min
Jul 16, 4:47 PM EDTSpecial Weather StatementFFCMontgomery, Toombs28 min
Jul 16, 5:00 PM EDTSpecial Weather StatementFFCWheeler30 min
Jul 16, 5:21 PM EDTSpecial Weather StatementFFCMontgomery24 min
Jul 16, 6:45 PM EDTSpecial Weather StatementFFCCarroll30 min
Jul 16, 7:21 PM EDTSpecial Weather StatementFFCCarroll24 min
Jul 16, 7:45 PM EDTSpecial Weather StatementFFCCarroll30 min

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.